Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 1, 2021, 2:29 PM CDT for Edwards County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 2:29 PM CDT (19:29 UTC)
- Expired
- Aug 1, 2021, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 98 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS84 KEWX 011929 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 229 PM CDT Sun Aug 1 2021 TXZ184>187-012015- Kerr TX-Edwards TX-Real TX-Bandera TX- 229 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA... NORTHWESTERN KERR...EDWARDS AND NORTHERN REAL COUNTIES UNTIL 315 PM CDT... At 229 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles northwest of Rocksprings to 13 miles northwest of Kerr Wildlife Management Area. Movement was southwest at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Rocksprings, Kerr Wildlife Management Area, Lost Maples State Natural Area, Us-83 Near The Kerr-Kimble County Line, The Intersection Of I- 10 And Us 290, Us-377 Near The Kimble- Edwards County Line, Prade Ranch, Devil's Sinkhole State Natural Area and Us-277 Near The Sutton-Edwards County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3029 9953 2984 9935 2984 10070 3029 10066 TIME...MOT...LOC 1929Z 023DEG 15KT 3014 10029 3018 9970 $$ BRADY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:23 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 1, 12:23 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1223 PM CDT Sun Aug 1 2021 .AVIATION (18Z TAFs)... At 17Z an outflow boundary was located just north of a BMQ-JCT line to just south of SOA. The boundary has slowed it's southward progression slightly compared to earlier this morning. However SHRAs and TSRAs continue to develop along and behind it and downdraft cold pooling should continue to move the boundary along the the south. Currently we expect the outflow boundary, with scattered TSRAs, to reach the AUS area around 19Z and DRT to SAT around 20-21Z. Gusty and erratic wind directions are possible in TSRAs and behind associated outflow boundaries through the afternoon. Wind gusts in excess of 30KT are possible in many of the storms, with a few stronger storms producing gusts in excess of 40KT. A second area of SHRAs and TSRAs could also impact the DRT area later this evening. && .PREV DISCUSSION... /ISSUED 946 AM CDT Sun Aug 1 2021/ UPDATE... An outflow boundary, spawned by convection overnight across northwest Texas, continues south at around 25-30 mph and is located just north of a San Saba to Eldorado line. Extrapolation forward has the outflow boundary reaching Llano and Burnet counties around 11 AM and into portions of Williamson, Gillespie, and northern Kerr and northern Edwards counties around noon, assuming no slowing takes place. Re-development of showers and isolated thunderstorms is taking place along with outflow boundary and the 12Z run of the HRRR indicates this to continue into the Hill Country and northern I-35 corridor through the early afternoon. Additional mesoscale interactions with outflow boundaries should help keep the chances for showers and storms going farther south into the I-10/U.S. 90 corridor mid to late afternoon. We have raised PoPs 10-20% farther south into the I-35 corridor based upon the overachieving and farther south outflow boundary. We have also lowered forecast high temperatures across northern areas slighly based upon the faster outflow boundary. We have not made any changes yet to tonight's forecast as we would like to see the evolution of what takes place with the afternoon convection and current outflow boundary. There still exists the possibility that we could have some stronger downdrafts leading to strong wind gusts later this afternoon. PREV DISCUSSION... /ISSUED 645 AM CDT Sun Aug 1 2021/ AVIATION... /12Z TAFS/ VFR skies are expected in the first 7 hours or so of the TAFS. By around 19Z, some scattered convection from outflow boundaries racing out in front of a cold front will begin to increase cumulus around the 4 TAF sites. Some storms developing over the Hill Country by around 20Z could lead to some gusty outflows up to 30 knots reaching the sites and keeping a pattern of scattered spotty convection and shifty winds through around 02Z. Most of the stronger wind gusts should have a northerly direction as mid to upper level winds drive the storm directions southward. A local minima of convective activity is expected from 02Z to around 12Z, but there could remain some isolated overnight convection in the area. Additional rounds of showers and storms are possible by daybreak Monday. Aside from any impacts from thunderstorms and heavy showers, VFR conditions are forecast through the TAF periods. PREV DISCUSSION... /ISSUED 327 AM CDT Sun Aug 1 2021/ SHORT TERM (Today through Monday)... The upper ridging pattern over Central TX breaks down today as the Wrn US upper ridge continues to amplify into SW Canada while meridional flow aloft intensifies over the Central Plains. By tonight, mid and upper level winds cover all of South Central TX with a diffluent pattern aloft over the CWA to promote the week's best chance of rain for Monday. Analysis of the past several deterministic runs indicated a slight easing of the ECM and GFS on the first wave of convection reaching the area. However, the 00Z NAM and most of the recent runs of the ECM/GFS were trending faster with the lead round of convection. With this in mind along with earlier destabilization depicted by the rapid refresh runs, will favor early destabilization over the northern counties this afternoon and slightly higher than guidance coverage of PoPs over southern portions of the CWA in the late afternoon and tonight periods. As depicted by the 00Z NAM, DCAPE values in excess of 1300 J/Kg late this afternoon should have folks concerned about the downdraft potential of the afternoon and evening convection. The strong downdrafts and greater than 30 percent coverage from the lead round of storms over the Hill Country should lead to a progressive southward push of an organized outflows which should push out well in advance of what looks to be a frontal zone over NW TX early in the day. Drying behind the outflows, so we should see a broad area of convection rekindling over much of TX for Monday. Overnight convection is forecast to wane slightly as the surface outflow winds become light and variable and moisture becomes pooled over much of the area in the 850 to 700 mb layer. This also suggests a high coverage of rain for Monday. The blended guidances are already quite high, showing some categorical PoPs in a few areas. Will not go quite that aggressive, but will suggest the simulated reflectivity output from the 00Z Tech WRF to be a reasonable depiction. Hazards in the short term include some continued elevated heat indices through mid afternoon today, and the aforementioned strong winds late this afternoon and this evening. Outflows hopefully reaching most areas by around 21Z to lower the values some. Ambient temps should be very close to Aug 1 normals for today, with the clouds and scattered rains expected to take most high temps down around 5-10 degrees off normals for Monday. LONG TERM (Monday Night through Saturday)... The unsettled weather pattern will continue into the long term. By Monday night into Tuesday the outflows and northerly flow aloft should have the front draped across South Central Texas. Models roughly have it near the I-10 corridor by Tuesday. This should generally help focus the precipitation for Tuesday and Wednesday along and south of the I-10 corridor along the Rio Grande and Coastal Plains, but with precipitable water values increasing near and south of the front scattered showers and storms will be possible area wide. The front begins to wash out across the area Wednesday into Thursday with some models showing it waffling back to the north a bit. The ECMWF is more keen on this, showing QPF further north than the Canadian or GFS for Thursday. At the same time on Thursday the trough across the Eastern CONUS pushes eastward allowing the ridge to begin to build back across Texas. The GFS and Canadian keep the ridge weak for Thursday and show a disturbance moving across west and north Texas continuing rain chances for Thursday. By Friday the ridge builds back over Texas and rain chances really start to drop off for Friday into the weekend. At the same time with drier conditions and sunny skies afternoon temperatures will transition from below normal for the middle part of the week to back to near normal to wrap up the week and head into next weekend. Diving deeper into the rainfall threat, based on the GFS forecast soundings PW values could increase to anywhere between 1.75 to 2.15 inches which is around and above the 90th percentile for the start of August. Based on this a few pockets of heavier rainfall will be possible, especially on Tuesday and Wednesday with the front hanging around the area. It is important to note though that the 00z synoptic models backed off slightly on the overall rainfall amounts through the week. The Canadian which had pockets of 4 to 5 inches just 24 hours ago now only maxes out around 3 inch in one or two spots, and has pockets of 1/2 an inch or less for Tuesday through Thursday. Depending on how progressive the storms are along outflows for Tuesday and Wednesday some Flood Advisory type flooding is possible with the heavier showers, but think the generally dry conditions over the last 7 day will keep the flooding risk to a minimum. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 91 75 92 73 / 30 60 40 20 10 Austin Bergstrom Intl Airport 74 90 74 92 73 / 30 60 40 30 20 New Braunfels Muni Airport 76 92 74 93 73 / 30 50 50 40 30 Burnet Muni Airport 73 88 72 90 71 / 40 70 30 20 10 Del Rio Intl Airport 75 92 76 93 75 / 30 50 50 40 40 Georgetown Muni Airport 74 89 73 92 72 / 40 70 40 20 10 Hondo Muni Airport 75 91 74 91 74 / 30 50 50 40 40 San Marcos Muni Airport 74 90 74 93 72 / 30 50 50 30 20 La Grange - Fayette Regional 77 94 76 92 75 / 30 50 40 30 20 San Antonio Intl Airport 76 90 76 90 74 / 30 50 50 40 30 Stinson Muni Airport 78 93 77 92 76 / 20 40 50 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Runyen Long-Term...Brady Decision Support...YBVP
Hazardous weather outlook, Aug 1, 4:33 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 433 AM CDT Sun Aug 1 2021 TXZ171>173-183>194-202>209-217>225-228-020945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 433 AM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered thunderstorms are expected to develop this afternoon through tonight. Hot temperatures in the mid to upper 90s near the thunderstorms could lead to a few strong downdrafts, with wind gusts over 50 mph possible late this afternoon and early this evening. A few storms could also produce heavy downpours up to 2 inches. Elevated heat index values of 105 to 109 degrees are forecast this afternoon mainly along and east of the I-35 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Monday through Thursday. Isolated pockets of heavy rainfall will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 1, 2:29 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 229 PM CDT Sun Aug 1 2021 TXZ184>187-012015- Kerr TX-Edwards TX-Real TX-Bandera TX- 229 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA... NORTHWESTERN KERR...EDWARDS AND NORTHERN REAL COUNTIES UNTIL 315 PM CDT... At 229 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles northwest of Rocksprings to 13 miles northwest of Kerr Wildlife Management Area. Movement was southwest at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Rocksprings, Kerr Wildlife Management Area, Lost Maples State Natural Area, Us-83 Near The Kerr-Kimble County Line, The Intersection Of I- 10 And Us 290, Us-377 Near The Kimble- Edwards County Line, Prade Ranch, Devil's Sinkhole State Natural Area and Us-277 Near The Sutton-Edwards County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3029 9953 2984 9935 2984 10070 3029 10066 TIME...MOT...LOC 1929Z 023DEG 15KT 3014 10029 3018 9970 BRADY
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:16 PM CDT | Special Weather Statement | EWX | Kinney, Real | 44 min |
| Aug 1, 5:09 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 3 hr |
| Aug 1, 5:11 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 1, 5:36 PM CDT | Special Weather Statement | EWX | Comal | 39 min |
| Aug 1, 5:47 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 33 min |
| Aug 1, 6:01 PM CDT | Special Weather Statement | EWX | Bexar | 59 min |
| Aug 1, 6:14 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Medina | 3 hr |
| Aug 1, 6:43 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Aug 1, 6:56 PM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.